U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

What side effects occur in a child if he is mildly overdosed with daily supplements of vitamin c?

2 doctor answers3 doctors weighed in
Dr. Derrick Lonsdale
Preventive Medicine 73 years experience
None: Vitamin c is absolutely safe. He may have diarrhea with too much but even that will ease off if you decrease the dose. It should not be given alone because all the vitamins work as a team and you should get a little advice from a nutritionist.
Dr. Michael Rothman
Internal Medicine 35 years experience
Mineral deficiencies: Mega dose vitamin c can actually be dangerous. It is true that vitamin c is water soluble & you will excrete any vitamin c that you don't use. However, in order to excrete vitamin c in your urine, you must also excrete minerals as well. Therefore, excess vitamin c can lead to mineral deficiencies, especially a copper deficiency. Be very cautious in megadosing any vitamin or mineral or amino acid.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 38-year-old member asked:
2 doctor answers4 doctors weighed in
A 41-year-old member asked:
1 doctor answer3 doctors weighed in
A 39-year-old member asked:
1 doctor answer1 doctor weighed in
A 40-year-old member asked:
4 doctor answers21 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.